Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rebuilding Immune System
Aug 26, 2005

Hi. My Dr and I are running out of ideas in getting my CD4 count up. I've had an undetectable VL since 1995, been poz since 1985. I'm not resistant to any drug therapies and my Dr moves them around every couple years (depending on side effects- better combos). Although we've been able to keep the VL down, my CD4's keep dropping a little more every year- and are now at 100. We tried 6 months of IVIG to jump start my immune system- but no reaction to justify the expense so far. Could the next step be to try something like IL12 or Valproic acid to call-out the latent HIV cells (that I think are keeping my system down) ? Because all my other bloodwork percentages are high- except for the CD4's- we're both stumped, but don't want to stop searching for an answer. thanks for the help-

Response from Dr. Henry

I sometimes switch HIV meds around to see if their is a better fit for a particular patient. For patients with low CD4 cells I try to get off AZT and any other drugs which can impact the bone marrow. The size of the remaining thymus, state of immune activation, host genetics, degree of structural damage to the lymph tissue all can impact T cell recovery even if HIV replication is highly suppressed. IL-2 is sometimes used to boost the CD4 count though the clinical merit of that is still being evaluated. Growth hormone is also being studied. Even if the CD4 count remains low studies and my experience suggests that there is clearly a clinical advantage to being suppressed on HIV therapy. KH



Previous
How can I control hair loss caused by my medication coctail?
Next
Will cornstarch stop diarrhea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement